Robitussin Night Time Multisymptom Cold CF

Generic Name: Acetaminophen, Diphenhydramine HCl, Phenylephrine HCl

  • What is this medication?

    Robitussin Night Time Cough, Cold and Flu contains a pain reliever/fever reducer, an antihistamine/cough suppressant, and a nasal decongestant. It is intended to temporarily relieve headache, nasal congestion, sore throat, fever, cough, minor aches and pains, runny nose, sneezing, itchy and watery eyes, and itching in the nose or throat related to a cold or flu, hay fever, or other upper respiratory allergies.
  • Are there any warnings associated with Robitussin Night Time Multisymptom Cold CF?

    This product contains acetaminophen. Severe liver damage may occur if you take more than 24 teaspoons of this product in any 24-hour period; if you take this product with other drugs containing acetaminophen, or if you consume 3 or more alcoholic drinks every day while using this product.

    If sore throat is severe, persists for more than 2 days, is accompanied or followed by a fever, headache, rash, nausea, or vomiting, consult a doctor promptly.

    Do not use this product to sedate a child or make a child sleepy.

    Do not use this product if you are now taking a prescription monoamine oxidase inhibitor (MAOI), or for 2 weeks after stopping the MAOI drug. MAOIs are sometimes used for treating Parkinson's disease, depression, and other emotional or psychiatric conditions.

    Do not use this product with any other drug containing acetaminophen (prescription or nonprescription).

    Do not use this product with any other product containing diphenhydramine, even one used on this skin.

    Do not use more of this product than directed.

    When using this product, marked drowsiness may occur. Alcohol, sedatives, and tranquilizers may increase drowsiness. Be careful when driving a motor vehicle or operating machinery when using this medication.

    Avoid alcoholic drinks when using this product.

    Excitability may occur, especially in children.

    Stop using this product and talk to a doctor if you get nervous, dizzy, or sleepless.

    Stop using this product and talk to a doctor if you have pain, nasal congestion, or cough that gets worse or lasts more than 5 days (children) or 7 days (adults); you have a fever that gets worse or lasts more than 3 days; you have redness or swelling; or if new symptoms occur.

    Stop using this product and talk to a doctor if your cough comes back or occurs with a rash or a headache that lasts. These could be signs of a serious condition.

    Do not use this product in children under the age of 12.

    Keep this product out of the reach of children. In case of an overdose, get medical help or contact a poison control center immediately. Prompt medical care is critical for adults as well as for children, even if you do not notice any signs or symptoms.

  • Should I talk to my doctor before taking Robitussin Night Time Multisymptom Cold CF?

    Talk to a doctor before using this product if you have liver disease, thyroid disease, heart disease, high blood pressure, diabetes, glaucoma, trouble urinating due to an enlarged prostate gland, a cough that occurs with too much phlegm (mucus), or a breathing problem or chronic cough that lasts or as occurs with smoking, asthma, chronic bronchitis, or emphysema.

    Talk to a doctor or pharmacist before using this product if you are taking any other oral nasal decongestant or stimulant or any other pain reliever/fever reducer, or if you are taking sedatives, tranquilizers, or the blood thinning drug warfarin.

    Talk to a health professional before using this product if you are pregnant or breast-feeding.

    Talk to a doctor or pharmacist if you are not sure if a medication you are taking contains acetaminophen.

    Talk to a doctor or pharmacist before using this product if you do not know whether a prescription drug you are taking contains an MAOI.

  • What are the possible side effects of Robitussin Night Time Multisymptom Cold CF?

    Severe liver damage may occur if you take more than 24 teaspoons of this product in a 24-hour period, if you take this product with any other drugs containing acetaminophen, or if you consume 3 or more alcoholic drinks every day while using this product.

    When taking this product, marked drowsiness may occur. Alcohol, sedatives, and tranquilizers may increase drowsiness.

    When taking this product, excitability may occur, especially in children.

    Side effects cannot always be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking this drug.

  • What should I avoid while taking Robitussin Night Time Multisymptom Cold CF?

    Do not use this product with any other drug containing acetaminophen, either prescription or over-the-counter, or any other product containing diphenhydramine, even if the product is for the skin.

    Avoid alcoholic drinks when using this product.

    Do not take more than 6 doses of this product in any 24-hour period. Do not exceed the recommended dosage of this product.

  • What are possible food and drug interactions associated with Robitussin Night Time Multisymptom Cold CF?

    Severe liver damage may result if you take this product with other drugs containing acetaminophen, or you consume 3 or more alcoholic drinks daily while taking this product.

    When you are using this product, alcohol, sedatives, and tranquilizers may increase drowsiness.

    If Robitussin Night Time Cough, Cold and Flu is taken with certain other drugs, the effects of either could be increased, decreased, or altered. Always check with your doctor before combining Robitussin Night Time Cough, Cold and Flu with any other medication.

  • What is the usual dosage of Robitussin Night Time Multisymptom Cold CF?

    Adults and children 12 years: Take 4 teaspoons every 4 hours. Do not take more than 6 doses in any 24-hour period.

    Children <12 years: Do not use.

  • How should I store Robitussin Night Time Multisymptom Cold CF?

    Store at room temperature.